Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Hives on legs and arms, painful, swollen ankle

I have large red hives on my lower legs and ankles. I also, have one on my right wrist . They are very painful, I am in bed all day. My left ankle is so swollen that it looks like I sprained my ankle. It is affecting my joints, I can barely walk down the stairs. I have to sleep with UGG boats on because when you sleep your foot goes forward under the covers. I could not bend my foot straight because it was so painful. I take vicodin and ibuprofen a few times a day to elevate the pain. Do you have any idea what this is?
Asked On : Mon, 19 Mar 2012
Answers:  1 Views:  674
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Thanks for your query.

According to your description , pain and swelling seems to be inflammatory in nature. It could be due to allergic reaction.

I advice you to give you rest to the part affected, take anti-inflammatory drug like motrin 1 tablet with food as and when required (upto 4 tablets daily) to reduce pain and inflammation and consult your doctor for thorough examination and rule out any infective cause.

I do hope that you have found something helpful and I will be glad to answer any further query.
Take care
Answered: Fri, 21 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor